Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 12, 2002, 6:48 PM MDT for Harding County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 6:48 PM MDT (00:48 UTC)
- Expired
- Apr 12, 2002, 7:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 6:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 130048
SVRABQ
NMC021-130145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT FRI APR 12 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 745 PM MDT
* AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MILLS...OR ABOUT 17 MILES
SOUTHEAST OF SPRINGER...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
8 MILES NORTH OF MILLS AT 655 PM MDT
THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.
LAT...LON 3621 10443 3602 10434 3602 10379 3617 10380
3617 10401 3622 10401What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:30 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 12, 4:30 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MST FRI APR 12 2002 THUNDERSTORMS FINALLY STARTING TO ERUPT NE HIGHLANDS. WILL HANG ONTO MENTION OF ISOLD SVR STORMS IN THE NE AND EASTCENTRAL BORDER COUNTIES PER LATEST SPC OUTLOOK. OTHERWISE...MODELS DEPICT WEAK UPPER LOW NRN OLD MEXICO/BAJA CA THROUGH THE WEEKEND. RIGHT NOW LOOKS TO BE TOO FAR S TO HAVE MUCH OF AN EFFECT ON THE CWA...THO AVN DEVELOPS SECOND AREA OF LOW PRESSURE VCNTY KEPZ...WHICH COULD VERY WELL AFFECT THE SOUTHCENTRAL AND SOUTHEAST ZONES SUN/MON IF IT PANS OUT. ZONAL FLOW TO STRENGTHEN MONDAY AS TROUGH SWINGS INTO GRT BASIN. WHILE THE MAIN LOW PRESSURE CENTER ALOFT STAYS MAINLY TO THE NORTH OF NM THROUGH THE WEEK...A CLOSED LOW DEVELOPS OVER THE FOUR CORNERS LATE THURS...AND SAGS INTO EASTCENTRAL AZ FRI. ALL IN ALL...UNSETTLED EXTENDED FORECAST WITH AFTERNOON BREEZES...SPOTTY CONVECTION WITH SOME POTENTIAL FOR DRYLINE ACTION...AND A STRONGER COLD FRONT DEPICTED FRI. LOOKS LIKE SPRINGTIME IN THE SOUTHERN ROCKIES. ABQ BB 050/079 049/078 050 482-- SAF BB 043/074 039/076 041 482-- TCC BB 051/078 050/079 050 48322 .ABQ...NONE
In the hours before
Local storm report, Apr 12, 6:19 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
619 PM MDT FRI APR 12 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 5N MILLS NM 1.00 INCH HAIL
04/12/02 HARDING REPORTED BY SPOTTERS
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:02 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 28 min |
| Apr 12, 6:31 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 44 min |
| Apr 12, 6:38 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 52 min |
| Apr 12, 7:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 30 min |
| Apr 12, 8:17 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 43 min |
| Apr 12, 8:51 PM MDT | Tornado Warning | ABQ | Union | 24 min |
| Apr 12, 9:03 PM MDT | Tornado Warning | ABQ | Quay | 27 min |
| Apr 12, 10:58 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 47 min |
| Apr 12, 11:50 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 10 min |
| Apr 13, 1:04 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 26 min |
| Apr 13, 1:54 AM MDT | Tornado Warning | ABQ | Quay | 36 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.